Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
celeste17

Hope needed - erythromycin (oral)

Recommended Posts

Just wanting some hope really....

I have had acne since a teenager but it just gets worse the older I get, 30 now!

Have controlled in the past with Bactrim, Diane, monocycline, and tetracycline (doxycycline never worked) but over 1-2yrs, became immune to each one and had to swap to something else.

Thought I was finally sorted when I found Yasmin a couple of years ago but then I had to go off it to try to conceive, damn!

Anyway, predictably, within 4 months, acne returned with a vengeance, and once I was actually pregnant, it became far worse than ever before, cystic and leaving pockmarks (I've never had these in my life)...

To cut a long story short (or a bit shorter anyway), the only safe acne med whilst pregnant is erythromycin. My derm put me on 250mg x 3 daily about 4 weeks ago. It seemed to be working beautifully, my skin was nearly clear (apart from red marks) until a couple of days ago.... now I am getting pus-filled pimples again on my chin and cheek...... what the!!! I've never become immune to something this quick, is it just a bump in the road???

Anyone with experience on erythromycin tablets, please let me know your experience... I am hoping that a good 4 week run is not the end of this meds success with me - I'm not allowed anything else (and nothing topical has ever worked).

Thanks so much, I am sorry for the long post!

Share this post


Link to post
Share on other sites

Sorry i cant offer you much hope at the minute as im in a simliar situation with Erythromycin and have also been on in for about 3/4 weeks,

Ive had bad acne since early teens and tried everything under the sun, including Diannette for it seems my whole life! Ro-Accutane ive tried twice when i was younger but didnt clear my skin up completely, since then ive been on various anti-biotics which have all seemed to help control my acne but never cleared it up completely, im 25 now, and decided to have a break from Diannette as i heard i was bad to stay on it for so long....worse mistake ever!! after 2 months off it my skin is awful!! i was on Oxytetracycline for a couple of years and felt it was wearing off so changed from that too at about the same time - hence the awful skin!

now I am trying Yasmin and Erythromycin (about 3/4 weeks) and thought i saw an improvement quite quickly...but now i have worse skin than ever! Really sore horrid spots and the general texture of my skin is rough looking and bumpy, and i feel really tired (i think from the erythromycin) and also really moody (from the new pill!) :evil:

so im pretty annoyed to say it mildly and would also like to know if this is just a 'worse before it gets better' sort of situation, or should i try yet another anti-biotic?

also what hope do we have, as i dont see there will be any time in my life when i can not be on anti-biotics! and am also worried about coming off the pill to be pregnant....

Sorry ive been a bit dramatic but this is what bad skin does to me!

Also my doctor put me on just 500mg erythromycin a day (2x 250mg) and after reading for a while i see that everyone else seems to be on at least 750mg or 1g, so im thinking of upping my dose to 750mg to see if it helps....any thoughts?

Waow, this is my first post and I see ive rambled on a bit....sorry!

Share this post


Link to post
Share on other sites

Hi Lexxy25,

Thanks so much for your reply, I am sorry that you are in such a similar situation, it sucks, doesn't it!!!

I have been on erythromycin (Eryc) - 250mg x 3 daily - for exactly one month today and thought it was a dream cure until 3 days ago.... although I knew it would only last for 6mths at most because of previous posts I have read by others on this site.

Sadly, I think we have both become immune to this antibiotic even quicker than most. It is one of the worst antibiotics in terms of developing immunity, I only took it as a last resort because it is the only preg-safe thing.

I think that you are on a good thing with the Yasmin though, I took it after going off Diane (think same as Dianette - I developed immunity to this after a break from it) a few months before my wedding and it was wonderful. It will take 3 months to clear you up but you will be gorgeous and blemish-free after that. I don't think the erythromycin is necessary, or even helpful, if you have Yasmin as well. Sadly, conception means going off Yasmin altogether and I was clear for another 4 months after that, then acne returned and became worse than ever before once I got pregnant.

I hope you don't have to go through the pregnancy acne thing - for many women, pregnancy clears their acne forever, others, like me, find that it worsens. If I could go back in time, I would have pushed for Roaccutane (have never tried) years ago, or at least, before trying to get pregnant. Hindsight is a wonderful thing though, and no doctor would have prescribed it for me, my acne was never that bad (until now).

Don't worry about being dramatic, I am feeling exactly the same, helpless and depressed. Maybe we can keep in contact on this site and try and lift each others spirit a little, it is so nice not feeling alone in this battle!

I wouldn't bother upping the erythromycin if I were you, it's so useless anyway. Saying that, I have upped mine as of yesterday, from 250x3 daily to 250x4 daily - but this is only because I have no other options than erythromycin. With Yasmin, your skin probs will be a thing of the past in a few months from now, I promise! Until pregnancy, that is...

Did Roaccutane keep you clear whilst you were on it? What dosage were you on? Maybe it wasn't strong enough?? The reason I ask is because when you want to get pregnant, I wouldn't wish what I have gone through on anyone and it might be worth another shot whilst you are also on Yasmin?? I know they are fine to take together because that is what my derm has suggested for after the baby is born.

Sorry for the essay, hope this has helped a little, I will cross my fingers for us both, Celeste

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×